MAUDE Adverse Event Report: CAREFUSION MINIBORE PRESSURE RATED EXT, IV CNNCTOR; INTRAVASCULAR ADMINSTRATION SET

CAREFUSION MINIBORE PRESSURE RATED EXT, IV CNNCTOR; INTRAVASCULAR ADMINSTRATION SET
Model Number MZ5301
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that minibore pressure rated ext, iv cnnctor and tubing's disconnected.The following information was provided by the initial reporter: material #: mz5301, batch #: 20025156.It was reported that two primary tubing's disconnected from the t-connector.Net t-connector for iv's in use this morning two primary tubing's found to disconnect from the t-connector on pediatric patient.Screw together pieces and found to unscrew slowly between t piece and primary tubing.No injury noted to patient.Fluids infusing were ns and d5ns with k; it took about 30 minutes for the tubing to unscrew.
 
Additional Manufacturer Narrative
It was reported that two primary sets disconnected from the t-connector.Received one used extension set model mz5301 lot unknown.The event primary sets that were in use during the customer event were not returned for evaluation.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Residual red fluid was observed at the set¿s male luer.No anomalies or damages were observed with the set.Functional testing was performed by attaching model mz5301 to one lab primary set¿s male luer.The lab primary set was spiked to one lab iv bag filled with blue dye water.An 18g cannula was attached model mz5301¿s male luer.The extension set reprimed successfully via gravity and showed no signs of disconnects, leaks, or any issues.The sets were then loaded into a lab pump module and was programmed at a rate of 125ml/h and vtbi of 125ml.The primary infusion completed with no alarms, disconnections, or any issues.The sets were pressure tested while submerged underwater (per dir #(b)(4), ¿ iv disposable leak test method).Air pressure was incrementally increased from 5 psi to 30 psi.No disconnections or leaks were observed at any of the set¿s components, connections, or throughout the set.The set¿s female maxzero injection port/male luer ports were measured and found to be within iso standards with the female/male go/nogo gauges.Equipment used (measurement and testing performed on 01oct2020) air pressure regulator with pressure gauge, eq00151, calibration due date: 07nov2020.8015 alaris pcu 1.5, eq08330, calibration due date: 04aug2021.8100 alaris system lvp, eq08327, calibration due date: 16nov2020.Male go/no go gauge, eq08244, calibration due date: 14sep2021.Female go/no go gauge, eq08248, calibration due date: 14sep2021.A device history record could not be performed due to no lot number was provided by the customer.The customer¿s report that two primary sets disconnected from the t-connector (maxzero) was not confirmed.The root cause of the customer¿s experience was not identified because no disconnections, leaks, or any issues were replicated during functional testing.H3 other text : see h10.
 
Event or Problem Description

Brand Name
MINIBORE PRESSURE RATED EXT, IV CNNCTOR
Common Device Name
INTRAVASCULAR ADMINSTRATION SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10411772
Report Number9616066-2020-02417
Device Sequence Number2642324
Product Code FPA
UDI-Device Identifier10885403230547
UDI-Public10885403230547
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMZ5301
Device Catalogue NumberMZ5301
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,8100,PRI_TUBING, 20200617; 8015,8100,PRI_TUBING, 20200617
Outcome Attributed to Adverse Event Other;
Patient Age11 YR